Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 7, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 24, 2009, 4:11 AM CDT for 9 counties in Nebraska. It took effect at Mar 24, 2009, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 4:11 AM CDT (09:11 UTC)
- In effect from
- Mar 24, 2009, 12:00 PM CDT
- Expired
- Mar 24, 2009, 9:31 PM CDT
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 240911 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 411 AM CDT TUE MAR 24 2009 ...STRONG WINDS AGAIN TODAY... .A WOUND UP LOW PRESSURE SYSTEM WILL BRING GUSTY WEST AND NORTHWEST WINDS TO NORTHEAST NEBRASKA THROUGH MUCH OF THE DAY. AS THE LOW MOVES FROM NORTH CENTRAL NEBRASKA INTO SOUTH DAKOTA THROUGH THE DAY...WINDS SHOULD INCREASE INTO THE 25 TO 35 MPH RANGE...WITH FREQUENT GUSTS OVER 45 MPH. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT AS THE LOW PRESSURE SYSTEM LIFTS INTO THE NORTHERN PLAINS. NEZ011-012-016>018-030>032-042-241715- /O.NEW.KOAX.WI.Y.0007.090324T1700Z-090325T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 411 AM CDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY NOON TODAY...WITH FREQUENT GUSTS OVER 45 MPH EXPECTED. THE WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS73 KOAX 241704 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1204 PM CDT TUE MAR 24 2009 ...STRONG WINDS AGAIN TODAY...AND SOME SNOW... .A DEEP LOW PRESSURE SYSTEM OVER SOUTHEAST SOUTH DAKOTA CONTINUED TO PRODUCE GUSTY WEST AND NORTHWEST WINDS ACROSS NORTHEAST NEBRASKA THIS AFTERNOON. A FEW SNOW SHOWERS WILL BE MIXED IN WITH THE WINDS REDUCING VISIBILITY AT TIMES DOWN TO AROUND A MILE. AS THIS SYSTEM MOVES INTO SOUTHERN MINNESOTA...STRONG WINDS WILL CONTINUE IN THE 25 TO 35 MPH RANGE...WITH FREQUENT GUSTS OVER 45 MPH. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT AS THE LOW PRESSURE CONTINUES MOVING OFF TO THE NORTHEAST. NEZ011-012-016>018-030>032-042-250115- /O.CON.KOAX.WI.Y.0007.000000T0000Z-090325T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 1204 PM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS WILL CONTINUE IN THE 25 TO 35 MPH RANGE THIS AFTERNOON...WITH FREQUENT GUSTS OVER 45 MPH EXPECTED. THE WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KOAX 242100 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 PM CDT TUE MAR 24 2009 ...STRONG WINDS THIS EVENING... .INTENSE LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL CONTINUE TO PRODUCE GUSTY WEST AND NORTHWEST WINDS ACROSS NORTHEAST NEBRASKA THIS EVENING. A FEW SNOW SHOWERS WILL BE MIXED IN WITH THE WINDS REDUCING VISIBILITY A LITTLE. WINDS OF 20 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT AS THE LOW PRESSURE CONTINUES MOVING OFF TO THE NORTHEAST. NEZ011-012-016>018-030>032-042-250300- /O.CON.KOAX.WI.Y.0007.000000T0000Z-090325T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 400 PM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS WILL CONTINUE AT 20 TO 35 MPH WITH GUSTS OVER 45 MPH THIS EVENING. WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MAKE SURE LOOSE OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE ARE SECURED. && $$ CHERMOK
000 WWUS73 KOAX 250231 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 931 PM CDT TUE MAR 24 2009 NEZ011-012-016>018-030>032-042-250345- /O.CAN.KOAX.WI.Y.0007.000000T0000Z-090325T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 931 PM CDT TUE MAR 24 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELED THE WIND ADVISORY WHICH WAS IN EFFECT FOR PARTS OF NORTHEAST NEBRASKA. WINDS HAVE DECREASED COMPARED TO EARLIER TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:54 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 24, 3:54 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 AM CDT TUE MAR 24 2009
.DISCUSSION...
WIND AND PRECIP TODAY...THEN INCREASING CHANCES FOR SNOW LATER IN
THE WEEK...ARE THE PRIMARY FORECAST CONCERNS.
THE SOUTHERN END OF THE LINE OF THUNDERSTORMS THAT MOVED THROUGH OUR
AREA MONDAY EVENING HAS STALLED ACROSS NORTHEAST KANSAS INTO
NORTHWEST MISSOURI...WITH A FEW SHOWERS GRAZING OUR FAR SOUTHEAST
CWA. MOST OF THIS PRECIP SHOULD FINALLY SHIFT SOUTHEAST OF THE AREA
THIS MORNING.
TIGHTLY WOUND UPPER LOW WAS NOTED ON SATELLITE AND RADAR LOOPS
SPINNING IN NORTH CENTRAL NEBRASKA. SPIRAL BANDS OF LIGHT SNOW WERE
NOTED NEAR THE LOW...AND SHOULD SLOWLY PUSH EAST TOWARD NORTHEAST
NEBRASKA THIS MORNING. INCREASING CLOUDS AND COLD CORE LOW SHOULD
KEEP TEMPERATURES FROM CLIMBING MUCH THERE...SO MOST OF THE
PRECIPITATION WILL REMAIN FROZEN WITH A MIX EXPECTED ON THE
SOUTHEAST FRINGES WHERE TEMPS NEAR 40 ARE FORECAST. PRECIPITATION
SHOULD END THIS EVENING AS LOW PRESSURE SYSTEM LIFTS NORTHEAST.
WILL ALSO HOIST A WIND ADVISORY FOR PARTS OF NORTHEAST NEBRASKA.
TIGHT SURFACE PRESSURE GRADIENT AND UNIDIRECTIONAL FLOW THROUGH
750MB SUGGESTS WINDS OVER 30 MPH AND GUSTS OVER 40 ARE LIKELY THERE
THROUGH MUCH OF THE DAY. AGAIN...WINDS SHOULD TAPER SOME AS SYSTEM
PULLS OUT OF THE AREA LATER THIS EVENING.
RELATIVELY TRANQUIL WEATHER EXPECTED WEDNESDAY BEFORE FORECAST
BECOMES MORE COMPLICATED AS WE HEAD TOWARD THURSDAY AND FRIDAY.
WESTERLY LOW LEVEL FLOW BEHIND EXITING SYSTEM WILL BRING AT LEAST
PARTLY SUNNY SKIES AND TEMPERATURES IN THE 50S WEDNESDAY. LARGE
SCALE UPPER TROUGH WILL BEGIN TO SETTLE INTO THE PLAINS WEDNESDAY
NIGHT AS STRONG JET DROPS SOUTH THROUGH THE WESTERN U.S. BAND OF
WARM ADVECTION PRECIPITATION IS SHOWN BY GFS AND ECMWF IN NORTHEAST
NEBRASKA WEDNESDAY NIGHT. HAVE INCLUDED A SLIGHT CHANCE FOR
RAIN/SNOW THERE AS TEMPERATURES DROP TOWARD FREEZING AND PARTIAL
THICKNESS PROGS ARE BORDERLINE FOR LIQUID/FROZEN PRECIP.
COLDER AIR SETTLES INTO THE REGION ON THURSDAY AS UPPER TROUGH SINKS
THROUGH THE ROCKIES. BOTH 00Z GFS AND 00Z ECMWF SHOW SURFACE FRONT
AND 0C 850 LINE APPROACHING THE INTERSTATE 80 CORRIDOR BY 00Z
FRIDAY. HOWEVER GFS CONTINUES TO SHOW MUCH MORE QPF ACROSS EASTERN
NEBRASKA AND WESTERN IOWA. TEND TO FAVOR THE ECMWF AND NAM IN THIS
REGARD WITH MOST OF THE PRECIP FALLING WELL WEST OF OUR AREA AND
NEARER UPPER TROUGH AXIS. STILL HAVE A CHANCE FOR PRECIP ON THURSDAY
BUT HIGHER AMOUNTS WILL HOLD OFF UNTIL FRIDAY WHEN SURFACE/UPPER
LOWS MOVE INTO THE PLAINS.
THE TRACK OF THE SURFACE LOW THURSDAY NIGHT AND FRIDAY IS STILL IN
QUESTION...BUT LAST COUPLE OF RUNS OF THE GFS/ECMWF HAVE TRENDED
TRACK FARTHER SOUTH...AND THUS LESS OF A THREAT FOR SIGNIFICANT SNOW
ACROSS OUR AREA. THE 00Z RUNS OF BOTH MODELS SWING THE LOW THROUGH
OKLAHOMA WHICH IS CLIMATOLOGICALLY WAY TOO FAR SOUTH FOR SIGNIFICANT
SNOW IN EASTERN NEBRASKA. BUT THEN AGAIN...MODELS ALSO SHOW QPF
EXCEEDING A HALF INCH FRIDAY AFTERNOON AND NIGHT SOUTHEAST OF
INTERSTATE 80. AND TEMPERATURE PROFILES CONTINUE TO COOL...SO MUCH
OF THE CWA SHOULD SEE MAINLY FROZEN PRECIP BY LATE FRIDAY AFTERNOON.
WITH VARIABILITY OF TRACK/TIMING STILL BEING WORKED OUT BETWEEN THE
MODELS AND FROM RUN TO RUN...WILL CONTINUE WITH OUR CURRENT
RELATIVELY HIGH POPS FOR MUCH OF THE CWA...ESPECIALLY FRIDAY
AFTERNOON AND NIGHT...AND WILL MENTION IN THE HAZARDOUS WEATHER
OUTLOOK THE THREAT FOR SIGNIFICANT SNOWS ACROSS THE AREA.
BEYOND FRIDAY NIGHT...LINGERING SNOW IS POSSIBLE SATURDAY BEFORE
SYSTEM PULLS OFF TO THE EAST. TEMPERATURES SATURDAY SHOULD HOLD IN
THE LOWER 40S WITH A SLIGHT WARMING TREND STARTING SUNDAY.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK.
MVFR CLOUDS WILL IMPACT KOFK THRU THE PERIOD WITH SOME LIGHT SNOW
POSSIBLE LATE THIS AFTERNOON. VFR CONDITIONS AT KOMA/KLNK...ALTHOUGH
MVFR CIGS SHOULD MOVE INTO THESE TAF SITES BY 22Z. SOUTHWEST WINDS
WILL BECOME WEST AT KOFK...EVENTUALLY BECOMING GUSTY WITH 20 TO 30KT
GUSTS BEYOND 14Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
NEZ011-012-016>018-030>032-042.
IA...NONE.
&&
DISCUSSION...DERGAN
AVIATION...DEWALDHazardous weather outlook, Mar 23, 10:32 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1032 PM CDT MON MAR 23 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241745- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1032 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SOME LIGHT SNOW IS POSSIBLE LATE TONIGHT AND TUESDAY ACROSS PARTS OF NORTHEAST NEBRASKA BUT LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER STORM SYSTEM IS FORECAST TO DEVELOP OVER THE PLAINS LATE THURSDAY INTO SATURDAY. CURRENT INDICATIONS ARE THAT THIS SYSTEM WILL TRACK FARTHER SOUTH THAN THE ONE AFFECTING THE REGION TODAY...THUS PUTTING MORE OF THE AREA AT RISK FOR ACCUMULATING SNOW. AS USUAL...LOCATIONS THAT WILL RECEIVE SNOW...AND EXACT AMOUNTS...WILL DEPEND HEAVILY ON THE TRACK OF THIS STORM SYSTEM. STAY TUNED TO LATER FORECASTS ON THIS DEVELOPING WINTER STORM LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THE REST OF TONIGHT OR TUESDAY. FOBERT
In the hours before
Local storm report, Mar 23, 11:02 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1102 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 5 NW VILLISCA 40.98N 95.05W
03/23/2009 MONTGOMERY IA LAW ENFORCEMENT
DAMAGE TO OUTBUILDINGS, GRAIN BINS, TREES, AND LIVESTOCK
NEAR VIKING LAKE. RELAYED BY ATLANTIC WARNING POINT.
&&
DFOBERTNearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.